Jump to ContentJump to Main Navigation
Show Summary Details

Open Mathematics

formerly Central European Journal of Mathematics

Editor-in-Chief: Gianazza, Ugo / Vespri, Vincenzo

1 Issue per year


IMPACT FACTOR 2015: 0.512

SCImago Journal Rank (SJR) 2015: 0.521
Source Normalized Impact per Paper (SNIP) 2015: 1.233
Impact per Publication (IPP) 2015: 0.546

Mathematical Citation Quotient (MCQ) 2015: 0.39

Open Access
Online
ISSN
2391-5455
See all formats and pricing
Volume 13, Issue 1 (Dec 2014)

Issues

New SOR-like methods for solving the Sylvester equation

Jakub Kierzkowski
  • Faculty of Mathematics and Computer Science, Warsaw University of Technology, Koszykowa 75, 00-662, Warsaw, Poland
  • Email:
Published Online: 2014-12-23 | DOI: https://doi.org/10.1515/math-2015-0017

Abstract

We present new iterative methods for solving the Sylvester equation belonging to the class of SOR-like methods, based on the SOR (Successive Over-Relaxation) method for solving linear systems. We discuss convergence characteristics of the methods. Numerical experimentation results are included, illustrating the theoretical results and some other noteworthy properties of the Methods.

Keywords : Sylvester equation; SOR-like iterative method; Iterative methods

References

  • [1] Bartels, R.H., Stewart G.W., Algorithm 432: the solution of the matrix equation AX - BX D C, Communications of the ACM, 1972, 15(9), 820-826

  • [2] Beineke, L.W., Wilson, R.J. (Eds.), Topics in Algebraic Graph Theory, Encyclopedia Math. Appl., Cambridge University Press, 102, Cambridge University Press, 2005

  • [3] Datta, B., Numerical Methods for Linear Control Systems, Elsevier Science, 2004

  • [4] Golub G.H., Nash S., Van Loan C., Hessenberg–Schur method for the problem AX + C XB = C, IEEE Trans. Automat. Control, 1979, AC-24(6), 909-913 [Crossref]

  • [5] Hu D.Y., Reichel L., Krylov-subspace methods for the Sylvester equation, Linear Algebra Appl., 1992, 172, 283-313

  • [6] Lancaster, P., Tismenetsky, M., The theory of matrices: with applications, 2nd ed., Academic Press, Orlando, 1985

  • [7] Roth W.E., The equations AX - YB = C and AX - XB = C in matrices, Proc. Amer. Math. Soc., 1952, 3(3), 392-396

  • [8] Simoncini, V., On the numerical solution of AX - XB = C, BIT, 1996, 36(4), 814-830 [Crossref]

  • [9] Starke G., Niethammer W., SOR for AX - XB = C, Linear Algebra Appl., 1991, 154/156, 355-375

  • [10] Woźnicki, Z.I., Solving linear systems: an analysis of matrix prefactorization iterative methods, Matrix Editions, 2009

About the article

Received: 2013-12-07

Accepted: 2014-12-06

Published Online: 2014-12-23


Citation Information: Open Mathematics, ISSN (Online) 2391-5455, DOI: https://doi.org/10.1515/math-2015-0017. Export Citation

© 2015 Jakub Kierzkowski. This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License. (CC BY-NC-ND 3.0)

Comments (0)

Please log in or register to comment.
Log in